Alert archive / Oregon / River Flood Watches in 2012
River Flood Watch 12, NWS Medford, OR
NWS Medford, OR issued this river flood watch at Mar 26, 2012, 12:03 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 28, 2012, 7:18 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 12:03 PM PDT (19:03 UTC)
- In effect from
- Mar 28, 2012, 7:18 AM PDT
- Expired
- Mar 27, 2012, 12:10 AM PDT
- In force
- Issued by
- NWS Medford, OR
- Flood severity
- None
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coquille River at Coquille (COQO3).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14327055, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood watch went out at Mar 26, 9:15 AM PDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 26, 9:15 AM PDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
915 AM PDT MON MAR 26 2012
.DISCUSSION...A RELATIVE BREAK IN THE WEATHER IS UPON US THIS
MORNING. BUT IT WILL NOT LAST LONG. SATELLITE SHOWS OUR NEXT
STORM DEVELOPING NEAR 130W AND PRESSURE GRADIENTS ARE ALREADY
STARTING TO TIGHTEN THROUGHOUT THE AREA. WHILE MOST THINGS WILL
REMAIN DRY THROUGH THE DAY TODAY, THE FIRST IMPACT FROM THIS STORM
WILL COME IN THE FORM OF GUSTY WINDS. THE MARINE WATERS WILL SEE
GALE FORCE WINDS MOVE IN LATER THIS MORNING. SOUTHEAST FLOW WILL
ALSO INCREASE FOR THE SHASTA VALLEY THIS AFTERNOON AND FOR THE
KLAMATH BASIN.
AS THE FRONT DRAWS CLOSER, RAIN WILL START IN EARNEST LATE THIS
EVENING FOR COASTAL LOCATIONS. WITH THE HELP OF STRONG SOUTHERLY
FLOW AND THE MOISTURE INCREASING, SNOW WILL ALSO START LATE
TONIGHT FOR MUCH OF THE SHASTA REGION.
EVERYTHING LOOKS ON TRACK WITH THE FORECAST THIS MORNING. WE'LL BE
TAKING A CLOSE LOOK AT OUR WINTER STORM AND HIGH WIND WATCHES TO
LIKELY UPGRADE THOSE TO WARNINGS. THE PRECIPITATION WILL
CONTINUE FOR THE SOUTHWEST COAST AND NORTHERN CAL ALL DAY TUESDAY.
COASTAL AREAS WILL ONCE AGAIN START TO SEE RIVERS RISE WEDNESDAY
AND WE HAVE ISSUED AN ESF PRODUCT TO ADDRESS THIS. NORTHERN CAL
COULD SEE SIGNIFICANT SNOW ACCUMULATION ABOVE 3500 FEET AS WELL.
THE ONLY LIMITING FACTOR THEY WILL FACE IS THAT DAY TIME
TEMPERATURES TUESDAY COULD BE TOO WARM FOR SNOW TO STICK TO ROAD
WAYS.
WITH ANOTHER SHORT BREAK ON WEDNESDAY, ALL MODELS ARE IN
GOOD AGREEMENT FOR THE NEXT HEAVY PRECIPITATION EVENT TO START
VERY EARLY THURSDAY. SNOW LEVELS WILL RISE TOWARDS 5000 FEET
THURSDAY. SO THE BIGGEST IMPACT FROM THIS SYSTEM LOOKS TO BE
ANOTHER BOUT OF HIGH WINDS AND HEAVY RAIN. WITH COMBINED
ACCUMULATIONS WITH THESE EVENTS, THE MOST SIGNIFICANT COASTAL RIVER
RISES ARE EXPECTED AS WE ENTER THE WEEKEND.
&&
.AVIATION...WHILE VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD AT
THE COASTAL TERMINALS, STRONG WINDS AND RAIN WILL IMPACT FLYING
INTERESTS. SOUTH WINDS WILL GUST TO NEAR 35KTS AS RAIN MOVES IN
THIS EVENING. IFR CIGS ARE ROSEBURG SHOULD BECOME VFR LATER THIS
MORNING AND REMAIN THAT WAY AS RAIN MOVES IN THIS AFTERNOON. LIFR
CONDITIONS DUE TO CEILINGS IN THE ROGUE VALLEY WILL HANG AROUND
THROUGH THE MORNING HOURS. BUT THOSE WILL RISE TO VFR AS SOUTHEAST
WINDS INCREASE EARLY THIS AFTERNOON. THE KLAMATH BASIN WILL SEE
IMPROVING CEILINGS FROM MVFR TO VFR IN THE NEXT HOUR OR SO. BUT
WINDS WILL ALSO INCREASE TO GUSTS OVER 30KTS THERE THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 402 AM PDT MON MAR 26 2012/
SHORT TERM...SHOWERS HAVE DIMINISHED OVER THE AREA THIS MORNING.
HOWEVER EXPECT ONLY A BRIEF BREAK IN THE ACTIVE WEATHER PATTERN
WITH A POTENT STORM APPROACHING THE COAST THIS AFTERNOON INTO THIS
EVENING. THIS STORM WILL BRING A FRONT INLAND TONIGHT THROUGH
TUESDAY. THEN AS THE UPPER TROUGH AND LOW REMAIN
OFFSHORE...ANOTHER FRONT WILL ROTATE AROUND THE LOW AND INTO THE
AREA TUESDAY NIGHT AND WEDNESDAY. MODEL RUNS ARE HAVE BEEN
SHOWING GOOD AGREEMENT ON THE TIMING OF AND STRENGTH OF THESE
FRONTS.
THE FIRST FRONT GRADUALLY MOVES ACROSS THE AREA TONIGHT THROUGH
TUESDAY NIGHT AND WILL BRING HEAVY RAIN TO THE COAST AS WELL AS
AREAS OF HEAVY SNOW INTO SISKIYOU COUNTY. HEAVIEST RAINFALL ALONG
THE COAST IS EXPECTED IN CURRY COUNTY WITH AROUND 3 TO 4 INCHES OF
RAIN POSSIBLE THIS EVENING THROUGH TUESDAY. THIS WILL BRING THE
POTENTIAL FOR STREAM AND RIVER RISES AND POTENTIAL FLOODING. IN
ADDITION HEAVY RAIN FALLING ON ALREADY SATURATED SOILS MAY BRING
THE THREAT OF LANDSLIDES TO COASTAL AREAS. INLAND...THE HEAVIEST
PRECIPITATION IS EXPECTED OVER SISKIYOU COUNTY. SNOW LEVELS ARE
EXPECTED TO START OUT AROUND 3500 FEET RISING TO 4000 FT OR HIGHER
DURING THE DAY TUESDAY. NEAR MOUNT SHASTA CITY LOWER SNOW LEVELS
ARE EXPECTED WITH LIGHT SNOW BEGINNING THIS EVENING BECOMING HEAVY
TUESDAY MORNING INTO EARLY TUESDAY EVENING. HEAVY WET SNOW IS
ANTICIPATED IN THE MOUNT SHASTA CITY AREA WITH SNOWFALL OF AN INCH
OR MORE AN HOUR POSSIBLE FROM MID MORNING TUESDAY THROUGH TUESDAY
AFTERNOON. AS A WARM FRONT APPROACHES THE COAST TUESDAY
EVENING...EXPECT SNOW LEVELS TO RISE SOME WITH WARM AIR ADVECTION.
HOWEVER...HEAVY PRECIPITATION RATES MAY KEEPS SNOW LEVELS DOWN
AROUND 3500 TO 4000 FEET ESPECIALLY NEAR THE MOUNT SHASTA AREA.
VERY GUSTY WINDS WILL ALSO DEVELOP ACROSS THE AREA THIS EVENING
THROUGH TUESDAY NIGHT. STRONG SOUTH WINDS ARE EXPECTED ALONG THE
COAST...INTO THE SHASTA VALLEY AND FOR PORTIONS OF THE EAST SIDE
ESPECIALLY NEAR SUMMER LAKE. THE SOUTHERN ROGUE VALLEY IS ALSO
EXPECTED TO EXPERIENCE VERY GUSTY SOUTHEAST WINDS WITH GUSTS TO 45
MPH BEGINNING LATE TONIGHT INTO TUESDAY.
SHOWERS ARE FORECAST BEHIND THE FRONT ON WEDNESDAY...DECREASING
WEDNESDAY EVENING. HOWEVER...THIS BREAK MAY BE SHORT WITH ANOTHER
FRONT APPROACHING THE AREA WEDNESDAY NIGHT INTO THURSDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY FOR
ORZ029>031.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
FOR ORZ031.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 8 AM PDT TUESDAY
FOR ORZ021-022.
WIND ADVISORY FROM 2 AM TO 5 PM PDT TUESDAY FOR ORZ026.
CA...WIND ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY FOR
CAZ085.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT
ABOVE 4000 FEET FOR CAZ080.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT
ABOVE 3500 FEET FOR CAZ082.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
FOR CAZ081.
HIGH WIND WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT FOR
CAZ081.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT
FOR CAZ083.
PZ...GALE WARNING UNTIL 5 AM PDT TUESDAY FOR PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 5 PM PDT FRIDAY FOR PZZ350-356.
STORM WARNING UNTIL 5 AM PDT TUESDAY FOR PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 5 PM PDT FRIDAY FOR PZZ370-376.
MSOHazardous weather outlook, Mar 26, 5:17 AM PDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 517 AM PDT MON MAR 26 2012 PZZ370-376-262200- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 517 AM PDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STORM WARNING IS IN EFFECT BEGINNING AT 11 AM THIS MORNING. PLEASE SEE THE MARINE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM WARNING WILL BE IN EFFECT UNTIL 5 AM TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021-022-262200- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 517 AM PDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT BEGINNING AT 5 PM TODAY. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WARNING WILL BE IN EFFECT UNTIL 8 AM TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ026-262200- JACKSON COUNTY- 517 AM PDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT BEGINNING AT 2 AM TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WIND ADVISORY WILL BE IN EFFECT UNTIL 5 PM TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-262200- CENTRAL SISKIYOU COUNTY- 517 AM PDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 2 PM TODAY UNTIL 11 PM TONIGHT. A HIGH WIND WATCH IS THEN IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WATCH IS IN EFFECT UNTIL LATE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ031-262200- CENTRAL AND EASTERN LAKE COUNTY- 517 AM PDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT BEGINNING AT 11 PM TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WIND ADVISORY WILL BE IN EFFECT UNTIL 11 AM TUESDAY. A HIGH WIND WATCH IS THEN IN EFFECT FROM LATE TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ085-262200- MODOC COUNTY- 517 AM PDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT BEGINNING AT 11 PM TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WIND ADVISORY WILL BE IN EFFECT UNTIL 11 AM TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ029-030-262200- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 517 AM PDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT BEGINNING AT 11 PM TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WIND ADVISORY WILL BE IN EFFECT UNTIL 11 AM TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-262200- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 517 AM PDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WATCH IS IN EFFECT THROUGH LATE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-262200- SOUTH CENTRAL SISKIYOU COUNTY- 517 AM PDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH ABOVE 3500 FEET IS IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WATCH ABOVE 3500 FEET IS IN EFFECT THROUGH LATE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-262200- WESTERN SISKIYOU COUNTY- 517 AM PDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH ABOVE 4000 FEET IS IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WATCH ABOVE 4000 FEET IS IN EFFECT THROUGH LATE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:20 AM PDT | Winter Storm Warning | MFR | Jackson, Josephine, Klamath, Lake | 43 hr |
| Mar 26, 12:42 PM PDT | Flood Watch | MFR | Coos, Curry, Douglas, Josephine | 4 days |
| Mar 26, 1:53 PM PDT | High Wind Warning | MFR | Lake | 33 hr |
| Mar 26, 2:59 PM PDT | Winter Weather Advisory | MFR | Klamath, Lake | 39 hr |
Nearby
River Flood Watches in Oregon, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.